Georgia, 2010Hail and Damaging Winds in Georgia, June 15, 2010
June 15, 2010 · NWS FFC · 41 events in 31 counties and zones
An weak upper trough continued to move from the southern plains toward the mid-Atlantic region. A very warm and unstable air mass remained in place across the southeast United States.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $1.9 million
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An weak upper trough continued to move from the southern plains toward the mid-Atlantic region. A very warm and unstable air mass remained in place across the southeast United States. Afternoon temperatures in the middle to upper 90s and deep moisture created a particularly unstable atmosphere across Georgia. Convective Available Potential Energy (CAPE) values rose to in excess of 3000 J/KG during the afternoon. Consequently, scattered to numerous thunderstorms developed, many of which became strong to severe. Damaging downburst winds were noted with many of the storms. As the storms moved into east Georgia, several of the storms produced quarter to golf ball-sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 15, 3:01 PM EST, 9 minutes earlier.
Area forecast discussion, Jun 15, 3:01 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 PM EDT TUE JUN 15 2010
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE ATMOSPHERE IS BECOMING EXTREMELY UNSTABLE THIS AFTERNOON WITH
LAPS ANALYSIS MLCAPES AROUND 3000-4000 J/KG IN VERY WEAK SHEAR
ENVIRONMENT. ALONG WITH PRECIPITABLE WATER NEAR 2 INCHES AND DELTA
THETA-E AROUND 30K...THE RESULT IS A PRETTY CLASSIC PULSE STORM
ENVIRONMENT. STORMS HAVE BEEN SLOW TO DEVELOP OVER GEORGIA THIS
AFTERNOON...CLOSEST TO THE CENTER OF THE SUBTROPICAL HIGH. THE 12Z
FFC SOUNDING SHOWED H5 TEMPS ONLY A COUPLE DEGREES WARMER THAN
BMX...ENOUGH ONLY TO DELAY STORM DEVELOPMENT FOR A FEW HOURS.
EXPECT FAIRLY VIGOROUS CONVECTION TO DEVELOP THIS AFTERNOON AND
EVENING. LITTLE CHANGE IN THE SYNOPTIC SCALE PATTERN OVER THE NEXT
FEW DAYS WITH THE MOIST TROPICAL AIRMASS REMAINING IN
PLACE...THOUGH THE UPPER RIDGE DRIFTS A BIT TO OUR WEST. A COASTAL
TROUGH BECOMES A BIT BETTER DEFINED WEDNESDAY AND THURSDAY WHICH
SHOULD LEAD TO DIURNAL THUNDERSTORM ACTIVITY ALONG THE SEA-BREEZE
AND WEAK NORTHWEST FLOW SHORTWAVES STARTING TO CROSS GEORGIA
SHOULD LEAD TO STORMS ELSEWHERE ACROSS THE FORECAST AREA...IN
SPITE OF SLIGHTLY LESS INSTABILITY OVER THE NEXT COUPLE DAYS.
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE UPPER LEVEL RIDGE REMAINS OVER THE SOUTHERN PLAINS AND LOWER
MISSISSIPPI VALLEY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
THE BERMUDA HIGH CONTINUES TO NOSE INTO FLORIDA/GEORGIA FROM THE
EAST...WITH US REMAINING ON THE VERY WARM AND MUGGY WESTERN
PERIPHERY OF THE HIGH. EXPECT AT LEAST SCATTERED THUNDERSTORMS
EACH DAY...MAINLY OF THE AFTERNOON AND EVENING VARIETY.
RRH
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 94 71 95 70 / 30 30 30 30 20
ATLANTA 75 93 74 92 70 / 30 40 30 40 20
BLAIRSVILLE 70 88 68 89 64 / 30 40 30 30 20
CARTERSVILLE 69 93 69 92 67 / 30 40 30 40 20
COLUMBUS 76 96 74 92 73 / 30 40 30 40 20
GAINESVILLE 73 93 72 92 70 / 30 40 30 30 20
MACON 74 95 73 94 72 / 30 30 30 40 20
ROME 73 93 71 93 67 / 30 40 30 40 20
PEACHTREE CITY 72 93 70 92 68 / 30 40 30 40 20
VIDALIA 76 96 75 93 74 / 40 30 30 40 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...
GREENE...HANCOCK...HOUSTON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MADISON...MARION...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...OCONEE...OGLETHORPE...
PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.
&&
Hazardous weather outlook, Jun 15, 5:01 AM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 AM EDT TUE JUN 15 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
601 AM EDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA. VERY HOT CONDITIONS EXPECTED THIS
AFTERNOON ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA.
.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE SOUTHEAST...
BUT WILL BEGIN TO WEAKEN AND SLIDE SLIGHTLY EAST TODAY. THIS WILL
ALLOW ADDITIONAL MOISTURE TO MOVE UP INTO THE REGION. WEAK
SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE PERIPHERY OF THE
RIDGE.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN. IN
ADDITION...HEAT INDICES ARE EXPECTED TO CLIMB TO NEAR 105 DEGREES
THIS AFTERNOON...GENERALLY ALONG AND SOUTH OF A LINE FROM
COLUMBUS...TO COVINGTON...TO ATHENS.
.DISCUSSION...
THE HOT...HUMID AIRMASS WILL CONTINUE TO DOMINATE THE SOUTHEAST FOR
THE NEXT COUPLE OF DAYS. CAPE VALUES WILL INCREASE TO OVER 2000
DURING THE AFTERNOON. THE INSTABILITY ALONG WITH THE SLIGHTLY
WEAKENED UPPER RIDGE WILL ALLOW THUNDERSTORMS TO DEVELOP THIS
AFTERNOON AND EVENING. THUNDERSTORMS ARE GENERALLY EXPECTED TO
REMAIN BELOW SEVERE LIMITS DUE TO THE SUPPRESSING EFFECTS OF THE
RIDGE. AS TEMPERATURES CLIMB...HEAT INDICES ARE EXPECTED TO REACH
105 DEGREES OR HIGHER ACROSS CENTRAL AND PORTIONS OF NORTH
GEORGIA. WITH THESE VERY HOT CONDITIONS...HEAT-RELATED ILLNESSES
WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 15, 1:18 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT TUE JUN 15 2010
GAZ097-151900-
218 PM EDT TUE JUN 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN LAURENS COUNTY UNTIL 300 PM EDT...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING NEAR DUBLIN...MOVING SOUTHEAST AT 15
MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
19
Special weather statement, Jun 15, 1:26 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT TUE JUN 15 2010
GAZ016-151900-
226 PM EDT TUE JUN 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN WHITE COUNTY UNTIL 300 PM EDT...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER QUALATCHEE LAKE THE THUNDERSTORM. THE
THUNDERSTORM WAS DRIFTING EAST-SOUTHEAST AT 5 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
19
Special weather statement, Jun 15, 2:37 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT TUE JUN 15 2010
GAZ066-152015-
337 PM EDT TUE JUN 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WESTERN
TROUP COUNTY UNTIL 415 PM EDT...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING BETWEEN LONG CANE AND CANNONVILLE.
THESE THUNDERSTORMS ARE DEVELOPING ON OUTFLOW FROM STRONG
THUNDERSTORMS TO THE WEST NEAR FIVE POINTS ALABAMA. LITTLE MOVEMENT
HAS BEEN INDICATED WITH THIS ACTIVITY.
THIS THUNDERSTORM WILL PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
19
Event by event
24 thunderstorm wind, 12 hail, 5 lightning. Local standard time, as filed.
Thunderstorm Wind, Troup
- When
- June 15, 3:10 PM EST to 3:15 PM EST
- Where
- Troup County, 7 mi SW of La Grange to 5 mi SW of La Grange
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.958, -85.115
The Troup County 911 Center reported that tree limbs had fallen on power lines in the far southwest part of the county. A trained spotter reported that two trees were down in the far southwest part of the county, generally five to seven miles southwest of LaGrange.
Lightning, Troup
- When
- June 15, 3:15 PM EST
- Where
- Troup County, 1.19 mi S of Cannonville
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.953, -85.078
The Troup County 911 Center reported that lightning struck and set a field on fire on Heard Road in southwest Troup county.
Thunderstorm Wind, Dade
- When
- June 15, 3:35 PM EST to 3:47 PM EST
- Where
- Dade County, 2 mi W of Trenton to 1 mi N of Trenton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 34.870, -85.535
The Dade County Emergency Management Director reported that a thunderstorm downburst or microburst caused considerable damage around Trenton. Approximately 50 trees were blown down in the Edgewood and Piney communities. A home in the Edgewood community was destroyed from downed trees and another sustained minor to moderate damage. A trailer home in the Piney community was also damaged from downed trees, while several outbuildings were heavily damaged or destroyed. A number of power lines and phone lines were also down throughout this area. The Emergency Manager estimated wind gusts at 50 to 60 mph.
Hail, Dade
- When
- June 15, 3:40 PM EST to 3:43 PM EST
- Where
- Dade County, 2 mi W of Trenton to 1 mi N of Trenton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.870, -85.535
The public observed nickel-sized hail west of Trenton. Radar data supports that hail of similar size continued to just north of Trenton.
Thunderstorm Wind, Walker
- When
- June 15, 3:42 PM EST to 4:02 PM EST
- Where
- Walker County, Cooper Hgts to Rossville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- County Official
- Coordinates
- 34.800, -85.380
The Walker County 911 Center reported that more than a dozen trees were down across the northern half of the county from near Cooper Heights to Rossville. One of the trees fell on a home on Mountain View Circle causing damage to the structure. Trees were down on Georgia Highway 341, Garretts Chapel Road, Crittenden Avenue, Camp Road, Pine Hurst Circle, Ireland Lane, Clebourne Avenue, Crescent Avenue, Simonton Drive, Trion Highway, and High Street.
Thunderstorm Wind, Heard
- When
- June 15, 3:55 PM EST to 4:04 PM EST
- Where
- Heard County, Ephesus to Centralhatchee
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.400, -85.270
The Heard County 911 Center reported that three trees and two power lines were down between Ephesus and Centralhatchee. Trees were down on power lines at Roosterville Road and Gum Creek Airport Road. Another tree was down across Gum Creek Airport Road.
Hail, Heard
- When
- June 15, 3:55 PM EST to 4:04 PM EST
- Where
- Heard County, Frolona to 2 mi NW of Centralhatchee
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 33.320, -85.230
The Heard County 911 Center reported penny-sized hail across the northwest part of the county, near Ephesus and Roosterville.
Thunderstorm Wind, De Kalb
- When
- June 15, 4:05 PM EST
- Where
- De Kalb County, 1.41 mi SW of Gresham Park
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 33.703, -84.314
The DeKalb County 911 Center reported that a tree was blown down onto a home on Lockland Road, approximately two miles northwest of Gresham Park.
Hail, De Kalb
- When
- June 15, 4:05 PM EST to 4:08 PM EST
- Where
- De Kalb County, 2 mi NW of Gresham Park to Gresham Park
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.740, -84.325
The public observed penny-sized hail northwest of Gresham Park.
Thunderstorm Wind, Polk
- When
- June 15, 4:10 PM EST to 4:15 PM EST
- Where
- Polk County, 7 mi W of Cedartown to 3 mi NNW of Cedartown
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 34.020, -85.372
The Polk County 911 Center reported that two trees and one power line were down in western Polk county. The trees were down on French Road and River Bogger Road. The power line was down on River Bogger Road.
Hail, Carroll
- When
- June 15, 4:30 PM EST to 4:38 PM EST
- Where
- Carroll County, Lowell to 2.5 mi ENE of Lowell
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 33.470, -85.050
The Carroll County 911 Center relayed a report of penny-sized hail.
Thunderstorm Wind, Dodge
- When
- June 15, 4:30 PM EST to 6:30 PM EST
- Where
- Dodge County, Yonkers to Five Points
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.370, -83.220
The Dodge County 911 Center reported that four trees were blown down during three separate thunderstorms over a 2-hour period. The first storm occurred near Yonkers, the second near Five Points, and the third near Chauncey.
Hail, Fayette
- When
- June 15, 4:55 PM EST to 5:05 PM EST
- Where
- Fayette County, 2 mi SSE of Peachtree City to 0.5 mi NNW of Starrs Mill
- Measured
- 0.88 in hail
- Reported by
- Official NWS Observations
- Coordinates
- 33.373, -84.557
Employees of the National Weather Service Peachtree City, Georgia forecast office observed penny to nickel-sized hail. The public also reported penny-sized hail in the same area.
Hail, Coweta
- When
- June 15, 5:00 PM EST to 5:05 PM EST
- Where
- Coweta County, 1 mi NW of Senoia to 2.5 mi NNE of Senoia
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.310, -84.562
The public observed penny-sized hail just north of Senoia.
Thunderstorm Wind, Laurens
- When
- June 15, 5:01 PM EST to 5:20 PM EST
- Where
- Laurens County, 7 mi SW of Dublin to Dublin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $55,000
- Reported by
- Emergency Manager
- Coordinates
- 32.458, -82.985
The Laurens County Emergency Management Director reported that nearly a dozen trees were down across the western and northwestern part of the county. Trees were down on Interstate-16, Cautin Lane, Macon Road, Laurenwood Road, and Steel Breeze Road. A mobile home on Laurenwood Road was destroyed by a downed tree and trees were down on two power lines on Macon Road.
Thunderstorm Wind, Fayette
- When
- June 15, 5:05 PM EST to 5:20 PM EST
- Where
- Fayette County, Peachtree City to 5 mi SE of Peachtree City
- Measured
- 41 kt (47 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 33.400, -84.570
Off-duty National Weather Service employees observed five trees down between Peachtree City or the intersection of Georgia Highway 54 and Georgia Highway 74 and TDK Boulevard. The public also observed one tree down near Starrs Mill in the southeast part of the county.
Thunderstorm Wind, Gwinnett
- When
- June 15, 5:15 PM EST to 5:20 PM EST
- Where
- Gwinnett County, Suwanee to Buford
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 34.050, -84.070
The Gwinnett County 911 Center reported that three trees were down in the Buford area.
Lightning, Gwinnett
- When
- June 15, 5:24 PM EST
- Where
- Gwinnett County, 2.77 mi SSW of Carolina
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 33.993, -84.097
The Gwinnett Daily Post of Lawrenceville reported that lightning struck a building at the Sugarloaf Apartments on Meadow Church Road just east of Duluth. Although firefighters were able to contain the resulting fire to the attic of the three-story building, six of the apartments suffered heavy smoke and water damage. Several residents were displaced as a result of the fire.
Hail, Cobb
- When
- June 15, 5:25 PM EST to 5:52 PM EST
- Where
- Cobb County, Mt Bethel to 3 mi NNE of Mt Bethel
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.970, -84.420
The public observed nickel to quarter-sized hail in the far east central portion of the county near and just north of Mount Bethel.
Thunderstorm Wind, Gilmer
- When
- June 15, 5:28 PM EST to 5:29 PM EST
- Where
- Gilmer County, 6 mi NW of Ellijay to 3 mi N of Ellijay
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 34.761, -84.555
The Gilmer County 911 Center reported that three trees were down between Ellijay and Mountaintown.
Lightning, Gwinnett
- When
- June 15, 5:30 PM EST
- Where
- Gwinnett County, 1.45 mi NNE of Duluth
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 34.020, -84.144
The Gwinnett Daily Post of Lawrenceville reported that lightning struck a home on Towne Village Drive just north of Duluth. The fire spread very quickly and the home was completely destroyed. Even the home next door was threatened by the fire until firefighters could get the situation under control.
Thunderstorm Wind, Pickens
- When
- June 15, 5:33 PM EST to 5:50 PM EST
- Where
- Pickens County, 1 mi E of Hinton to 7 mi W of Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 34.480, -84.562
A trained storm spotter observed six trees down near Matthews Road, approximately seven miles west of Jasper.
Thunderstorm Wind, Walton
- When
- June 15, 5:37 PM EST to 5:39 PM EST
- Where
- Walton County, 3.38 mi ESE of Social Circle to 4 mi SE of Social Circle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 33.628, -83.668
The public reported that a gas pump canopy of a Coastal gas station was torn off by strong thunderstorm wind gusts. The station was located at the intersection of East Hightower Trail and U.S. Highway 278 in extreme south central Walton county. A few large trees were also down just to the south and east near the Morgan county line.
Thunderstorm Wind, Greene
- When
- June 15, 5:38 PM EST to 5:42 PM EST
- Where
- Greene County, Greensboro to Union Pt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 33.570, -83.180
The Greene County Emergency Management Director reported that up to 125 trees were down between Greensboro and Union Point. Several homes and barns sustained roof damage from downed trees and wind gusts in the area of Penfield and Hensley Roads. Up to 15 trees were down within the city of Greensboro alone. Radar data suggests that a strong thunderstorm downburst affected this area.
Thunderstorm Wind, Wilcox
- When
- June 15, 5:39 PM EST to 5:43 PM EST
- Where
- Wilcox County, 5 mi SW of Abbeville to 1 mi N of Abbeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 31.929, -83.360
The Wilcox County 911 Center and the public reported that at least 10 trees were down across the eastern part of the county from southwest of Abbeville to just north of Abbeville. Trees were reported down on Bowen Street, McCampbell Street, and on American Legion Road among other locations. A couple of other trees were down in the north central part of the county and also southwest of Rochelle, caused by separate thunderstorms.
Thunderstorm Wind, Cobb
- When
- June 15, 5:45 PM EST to 5:53 PM EST
- Where
- Cobb County, 4 mi NW of Sandy Plains to Mt Bethel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 34.041, -84.549
The Cobb County 911 Center reported that eight trees were blown down in the northeast part of the county near Sandy Springs. Some of the trees were very large, one to two feet in diameter.
Thunderstorm Wind, Treutlen
- When
- June 15, 5:45 PM EST to 6:00 PM EST
- Where
- Treutlen County, Lothair to Gillis Springs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.350, -82.650
The Treutlen County 911 Center reported that several trees were down across the county, especially in the vicinity of Lothair.
Hail, Henry
- When
- June 15, 6:06 PM EST to 6:10 PM EST
- Where
- Henry County, Luella to Locust Grove
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.350, -84.180
The public observed hail near quarter-size approximately six miles south of McDonough between Luella and Locust Grove.
Lightning, Fulton
- When
- June 15, 6:11 PM EST to 6:38 PM EST
- Where
- Fulton County, Alpharetta to 3 mi SSE of Birmingham
- Property damage
- $50,000
- Reported by
- County Official
- Coordinates
- 34.070, -84.300
The Fulton County 911 Center reported that two commercial buildings were set on fire as the result of lightning strikes. One of the buildings was located in Alpharetta and the other was located in Milton. No other specific details were provided.
Thunderstorm Wind, Emanuel
- When
- June 15, 6:20 PM EST to 6:24 PM EST
- Where
- Emanuel County, 3 mi SE of Swainsboro to Stillmore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 32.569, -82.294
The Emanuel County 911 Center reported that a dozen trees and three power lines were down in the southeast part of the county near Lexsy and Stillmore.
Thunderstorm Wind, Glascock
- When
- June 15, 6:29 PM EST to 6:32 PM EST
- Where
- Glascock County, 2 mi NE of Mitchell to 1 mi SW of Mitchell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- County Official
- Coordinates
- 33.240, -82.695
The Glascock County 911 Center reported that from two to three dozen trees were down in the northwest part of the county around Mitchell.
Lightning, Forsyth
- When
- June 15, 6:30 PM EST
- Where
- Forsyth County, 2.79 mi E of Mars Hill Crossroads
- Injuries
- 3 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 34.158, -84.132
The Forsyth County News reported that three male teenagers were struck and injured by lightning just off Jot-Em-Down Road northeast of Cumming. The teenagers had just finished riding motorcycles off-road when the incident occurred. One of the teenagers, a 14-year old, was hospitalized as a result of the injuries sustained.
Thunderstorm Wind, Butts
- When
- June 15, 6:38 PM EST to 6:45 PM EST
- Where
- Butts County, 4 mi E of Jackson to 4 mi SE of Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.300, -83.901
The Butts County Emergency Management Director reported that more than a dozen trees were down in the eastern part of the county, east of Jackson southward toward Flovilla. Several roads around Flovilla were blocked by downed trees and had to be closed. Roads affected included Higgins Road, Riley Road, and Pratt Smith Road in the Pine View subdivision, as well as Georgia Highways 16 and 42.
Hail, Butts
- When
- June 15, 6:38 PM EST to 6:40 PM EST
- Where
- Butts County, 2 mi E of Jackson to Flovilla
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.300, -83.935
The public observed nickel-sized hail east to southeast of Jackson.
Hail, Hall
- When
- June 15, 6:40 PM EST to 6:47 PM EST
- Where
- Hall County, Candler to 5 mi NE of Candler
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.220, -83.780
The public observed quarter-sized hail in southeast Hall county near the Jackson county line. Time estimated by radar data.
Hail, Jackson
- When
- June 15, 6:42 PM EST to 6:56 PM EST
- Where
- Jackson County, Talmo to 4 mi N of Jefferson
- Measured
- 1.75 in hail
- Property damage
- $370,000
- Reported by
- Public
- Coordinates
- 34.180, -83.720
The public observed golf ball-sized hail in northern Jefferson county. Radar data suggests that hail of similar size likely fell across areas from Talmo to just north of Jefferson.
Hail, White
- When
- June 15, 7:00 PM EST to 7:20 PM EST
- Where
- White County, Helen to Sautee
- Measured
- 1.75 in hail
- Property damage
- $258,000
- Reported by
- County Official
- Coordinates
- 34.700, -83.720
The White County 911 Center observed golf ball-sized hail at the 911 Center located halfway between Cleveland and Helen. The public observed golf ball-sized hail near Sautee. Radar data suggests that quarter and larger-sized hail likely fell in many areas between Helen and Sautee.
Thunderstorm Wind, White
- When
- June 15, 7:00 PM EST to 7:20 PM EST
- Where
- White County, Cleveland to Helen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 34.600, -83.750
The White County 911 Center reported that at least 10 trees were down near Cleveland. Many of the trees were large.
Thunderstorm Wind, Jasper
- When
- June 15, 7:15 PM EST to 7:25 PM EST
- Where
- Jasper County, Monticello to 5 mi SE of Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 33.300, -83.680
The Jasper County 911 Center reported that from 15 to 20 trees were blown down around Monticello. Radar data indicated that the strongest winds likely affected the east and southeast parts of the county.
Thunderstorm Wind, Clarke
- When
- June 15, 7:24 PM EST to 7:39 PM EST
- Where
- Clarke County, 7 mi W of Athens to 5 mi ENE of Athens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 33.950, -83.502
The Clarke County 911 Center reported that six trees were down scattered about the county.
Thunderstorm Wind, Madison
- When
- June 15, 7:52 PM EST to 8:00 PM EST
- Where
- Madison County, Diamond Hill to Danielsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 34.070, -83.270
The Madison County 911 Center reported that six trees were down across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
- Flash Flood and Hail in Tennessee, June 15, 2010$179,000 · 1.75 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239734, 239736, 239739, 239741, 239745, 239758, 239759, 239762, 239763, 240723, 240726, 241373, 240750, 240747, 240762, 240751, 240768, 246803, 241205, 240783, 246802, 241210, 241207, 241220, 241203, 241204, 241212, 241223, 241213, 241215, 241217, 246807, 241232, 241235, 241252, 241225, 241258, 241263, 241270, 241297, and more.